Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 3:11 AM EDT for 6 counties in Georgia. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 3:11 AM EDT (07:11 UTC)
- Expired
- Aug 14, 2012, 4:30 AM EDT
- In force
- 79 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Carroll County, GA, Haralson County, GA, Heard County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
975
WWUS82 KFFC 140711
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EDT TUE AUG 14 2012
GAZ019-020-030-031-041-042-052-140830-
311 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR OCCASIONAL LIGHTNING AND 35 MPH
WINDS IN POLK...PAULDING...BARTOW...CARROLL...FLOYD...HARALSON AND
HEARD COUNTIES UNTIL 430 AM EDT...
AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS THAT STRETCHED FROM ABOUT 7 MILES NORTHWEST OF
CAVE SPRING TO 30 MILES WEST OF BLACKJACK MOUNTAIN... AND MOVING
EAST AT 30 MPH.
WIND GUSTS OF 35 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
LIKELY AS THESE STORMS MOVES ACROSS PARTS OF POLK...PAULDING...
BARTOW... CARROLL... FLOYD... HARALSON AND HEARD COUNTIES THROUGH
430 AM EDT.
&&
LAT...LON 3425 8471 3377 8484 3378 8490 3364 8490
3328 8511 3328 8527 3425 8546
TIME...MOT...LOC 0709Z 269DEG 26KT 3417 8539 3374 8553
3336 8574
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:56 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 14, 1:56 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 156 AM EDT TUE AUG 14 2012 .UPDATE... /ISSUED AT 940 PM EDT MON AUG 13 2012/ HAVE TWEAKED POPS AGAIN...KEEPING CHANCE OR SLIGHT CHANCE OVER MUCH OF THE CWA EXCEPT EAST CENTRAL. WATCHING THUNDERSTORMS IN MISSISSIPPI AND MAY HAVE TO ADJUST POPS AGAIN LATER. WITH RAIN COOLED AIR ACROSS THE NORTHWEST...HOURLY TEMPERATURES HAVE FALLEN MORE RAPIDLY AND HAVE TRIED TO ADJUST FOR THAT IN THE GRIDS. 41 .PREVIOUS UPDATE... /ISSUED AT 800 PM EDT MON AUG 13 2012/ DIFFICULT FORECAST FOR TONIGHT...WITH NONE OF THE MODELS REALLY HAVING A GOOD HANDLE ON THE CURRENT SHOWER AND THUNDERSTORM ACTIVITY. HAVE SIGNIFICANTLY UPDATED POPS AND WEATHER GRIDS TO ACCOUNT FOR CURRENT CONVECTION ASSOCIATED WITH MCS THAT MOVED EASTWARD OUT OF TN/AL THIS AFTERNOON. LATEST LAPS SHOWING BEST INSTABILITY ALONG THE GA/AL LINE...WITH AREAS FURTHER EAST FAR MORE STABLE. IN GENERAL...EXPECT AN OVERALL WEAKENING TREND AS THIS LARGE AREA OF PRECIPITATION CONTINUES TO MOVE EASTWARD. WILL BE MAKING PERIODIC UPDATES TO THE FORECAST AS NECESSARY AS THIS EVENT CONTINUES TO UNFOLD. HAVE GONE AHEAD AND CANCELLED THE SVR WATCH FOR THE FAR NORTHEAST PORTION OF THE STATE. 31 && .PREV DISCUSSION... /ISSUED 308 PM EDT MON AUG 13 2012/ ..SEVERE STORMS EXPECTED THROUGH THIS EVENING EXTREME NW GEORGIA... SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ALL EYES ON MCS OVER TENNESSEE AND ALABAMA WHICH CONTINUES TO MAKE STEADY PROGRESS TO THE EAST. NOW HAVE A WATCH UP FOR THE EXTREME NW CORNER OF THE FORECAST AREA WHERE THERE IS IRONICALLY LITTLE TO NO INSTABILITY AT THIS TIME. SYSTEM HAS HOWEVER BEEN ABLE TO BRING ALONG ITS OWN ENHANCED MOISTURE AND INSTABILITY ALTHOUGH ITS ABILITY TO DO SO AS IT APPROACHES THE FORECAST AREA REMAINS IN QUESTION. RAP SHORT TERM GUIDANCE DOES SHOW INCREASED INSTABILITY WITHIN THE NEXT 2 HOURS PUSHING INTO THE NW ZONES BUT ONLY ON THE ORDER OF 1500 TO 2000 J/KG...MUCH LESS THAN UPSTREAM VALUES WE HAVE SEEN. SO IN SHORT...EXPECTING SVR POTENTIAL TO INCREASE FOR THE EXTREME NW AND WESTERN TIER OVER THE NEXT SEVERAL HOURS BUT TRENDS IN INSTABILITY SUGGEST A LIMITED TIMEFRAME FOR CONVECTIVE POTENTIAL. ALSO WATCHING DEVELOPING AREA OF DCAPE IN EXCESS OF 1000 J/KG WHICH COULD ALLOW FOR ISOLATED SVR OUTSIDE OF CURRENT WATCH AREA FROM COLUMBUS UP TO LA GRANGE. QUESTIONS ALSO SURROUND HOW FAR ACTUAL LINE OF SHOWERS AND STORMS MAKES IT TO THE EAST. AS MENTIONED...EXPECTING A SHARP INSTABILITY GRADIENT AND MOMENTUM LOOKS TO ONLY TAKE THIS SYSTEM SO FAR. HRRR IS DIMINISHING LINE AND THEN GENERATES NEW CONVECTION ALONG ACTUAL FRONT INTO THE OVERNIGHT HOURS. GIVEN CURRENT TRENDS...WILL EXPAND POP COVERAGE SLIGHTLY EASTWARD BUT ONLY CARRY LOW END CHANCE POPS INTO THE OVERNIGHT PERIOD FOR THE ATLANTA METRO AND POINTS NORTH AND WEST. BY 12Z...FRONT WILL SAG INTO NORTH GEORGIA WITH DRIER AIR BEGINNING TO FILTER IN. WILL BE IN LARGE SCALE TROUGH PATTERN BUT NO NOTABLE SHORTWAVES EMBEDDED IN FLOW UNTIL 00Z. THIS COULD ENHANCE POPS FIELD BUT PRIMARILY OVER THE SOUTHERN TIER WHERE I HAVE INCLUDED LIKELY POPS. DEESE LONG TERM /WEDNESDAY THROUGH MONDAY/... NO SIGNIFICANT CHANGES PLANNED. BDL MEDIUM RANGE MODELS REMAIN CONSISTENT THROUGH THE EXTENDED FORECAST PERIOD KEEPING THE EASTERN U.S. UNDER PERSISTENT LONG WAVE TROUGHING. ALTHOUGH THE LARGE SCALE PATTERN REMAINS FAIRLY STATIC...THE SMALLER SCALE REMAINS QUITE ACTIVE AS SHORT WAVES SWING THROUGH THE TROUGH DIGGING OUT OF THE NORTHERN PLAINS INTO THE OHIO VALLEY. THIS PATTERN KEEPS THE BEST UPPER DYNAMICS NORTH OF THE REGION...BUT MANAGES TO DRIVE A SERIES OF ASSOCIATED SURFACE FRONTS THROUGH THE STATE. FIRST SYSTEM IS EXITING AS WE HEAD INTO THE EXTENDED PERIOD SO ANOTHER SHOT OF MILDER AND FAIRLY DRY AIR SETTLES IN FOR THE MIDDLE OF THE WEEK. NEXT SYSTEM IS EXPECTED FOR THE END OF THE WEEK INTO THE WEEKEND. THIS CORRESPONDS WELL WITH PREVIOUS MODEL RUNS SO THERE ARE NO SIGNIFICANT CHANGES TO THE PREVIOUS EXTENDED FORECAST THEMES. 20 && .AVIATION... 06Z UPDATE... INITIAL CONCERN IS SCATTERED CONVECTION OVER AL EARLY THIS MORNING. TIMING TOOL SUGGEST AT LEAST -SHRA COULD MOVE INTO THE ATLANTA AREA BY 10-12Z THIS MORNING. THE UPPER SHORT WAVE IS WEAKENING...BUT IS EMBEDDED IN A LONG WAVE TROUGH THAT COULD SUPPORT ON-GOING CONVECTION AS IT MOVES EASTWARD. HAVE ELECTED TO SHOW MID LEVEL CIGS ASSOCIATED WITH THIS ACTIVITY FOR NOW AS SOME MODELS INDICATE IT MAY SPLIT NORTH AND SOUTH OF ATLANTA AREA. WILL WATCH THIS ACTIVITY FOR THE NEXT FEW HOURS... THEN AMEND AS NECESSARY IF CONVECTION HOLDS TOGETHER AND ENTERS GA LATER THIS MORNING. OTHERWISE... COULD SEE SOME BRIEF MVFR CIGS DEVELOP THIS MORNING BUT THINK THE MID LEVEL CIGS SPREADING IN FROM THE WEST WILL DOMINATE THIS MORNING. A FRONTAL BOUNDARY WILL PUSH INTO FAR NW GA LATER THIS AFTERNOON WITH SCATTERED CONVECTION EXPECTED OUT AHEAD DURING MAX HEATING. WILL FOCUS ON THIS CONVECTION FOR NOW. LIGHT WINDS WILL BECOME SW 8-10KTS BY 15-16Z TODAY. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM ON CONVECTION OR MVFR CIGS THIS MORNING. MEDIUM TO HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 90 69 91 / 20 40 20 10 ATLANTA 70 87 71 88 / 60 30 20 10 BLAIRSVILLE 63 83 64 85 / 50 30 20 5 CARTERSVILLE 67 87 68 89 / 70 30 20 5 COLUMBUS 71 90 74 91 / 60 40 20 20 GAINESVILLE 67 87 69 88 / 50 30 20 10 MACON 67 91 72 91 / 20 50 30 20 ROME 67 87 68 89 / 50 30 20 5 PEACHTREE CITY 67 87 69 89 / 60 30 20 10 VIDALIA 70 92 75 92 / 10 60 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Aug 13, 10:15 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 PM EDT MON AUG 13 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141415- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1015 PM EDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. .SYNOPSIS... MOISTURE WILL INCREASE AHEAD OF A COLD FRONT OVER NORTH AND WEST GEORGIA THROUGH TONIGHT AS A SERIES OF UPPER LEVEL IMPULSES MOVE INTO THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS TO 40 MPH AND FREQUENT LIGHTNING. THE HIGHEST CHANCE OF THUNDERSTORM ACTIVITY IS NORTH AND WEST OF A LINE FROM COLUMBUS TO ATHENS. .DISCUSSION... CAPES REMAIN IN THE 800 TO 1200 J/KG RANGE ACROSS NORTH AND WESTERN GEORGIA TONIGHT. AS A SERIES OF UPPER LEVEL IMPULSES ENTER THE STATE...ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP. MOISTURE WILL CONTINUE TO INCREASE THROUGH TUESDAY MORNING AND WILL SUPPORT ANY OVERNIGHT CONVECTION INTO THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE DAY TUESDAY AND THEN AGAIN FRIDAY THROUGH SUNDAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 14, 3:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EDT TUE AUG 14 2012
GAZ019-020-030-031-041-042-052-140830-
311 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR OCCASIONAL LIGHTNING AND 35 MPH
WINDS IN POLK...PAULDING...BARTOW...CARROLL...FLOYD...HARALSON AND
HEARD COUNTIES UNTIL 430 AM EDT...
AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS THAT STRETCHED FROM ABOUT 7 MILES NORTHWEST OF
CAVE SPRING TO 30 MILES WEST OF BLACKJACK MOUNTAIN... AND MOVING
EAST AT 30 MPH.
WIND GUSTS OF 35 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
LIKELY AS THESE STORMS MOVES ACROSS PARTS OF POLK...PAULDING...
BARTOW... CARROLL... FLOYD... HARALSON AND HEARD COUNTIES THROUGH
430 AM EDT.
&&
LAT...LON 3425 8471 3377 8484 3378 8490 3364 8490
3328 8511 3328 8527 3425 8546
TIME...MOT...LOC 0709Z 269DEG 26KT 3417 8539 3374 8553
3336 8574The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:50 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Muscogee and 1 more | 25 min |
| Aug 14, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Aug 14, 9:14 AM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Aug 14, 9:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 14, 3:04 PM EDT | Special Weather Statement | FFC | Marion | 41 min |
| Aug 14, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 50 min |
| Aug 14, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 44 min |
| Aug 14, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Macon, Peach, Taylor | 48 min |
| Aug 14, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more | 39 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 41 min |
| Aug 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Laurens, Twiggs, Wilkinson | 29 min |
| Aug 14, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson | 39 min |
| Aug 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Washington | 59 min |
| Aug 14, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 35 min |
| Aug 14, 6:49 PM EDT | Special Weather Statement | FFC | Jefferson | 11 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.